Alert archive / Kentucky / Flash Flood Warnings in 2012
Flash Flood Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 27, 2012, 12:53 AM EDT for Carter County, Greenup County, Kentucky. It was in force for 112 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 12:53 AM EDT (04:53 UTC)
- Expired
- Jul 27, 2012, 2:45 AM EDT
- In force
- 112 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, KY, Greenup County, KY
The radar
The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 1:25 AM EDT | FLASH FLOOD | 3 N Carter Caves State, KY | JORDAN FORK ALONG ROUTE 2 IS FLOODING |
| Jul 27, 2:20 AM EDT | FLASH FLOOD | 3 N Carter Caves State, KY | LAW ENFORCEMENT REPORTS MULTIPLE ROADS UNDER WATER....INCLUDING HIGHWAY 182...CARTER CAVES ROAD...AND ROUTE 2. ALSO REPORTS OF MOBILE HOMES WASHED AWAY. NO REPORTS OF INJURIES. SITUATION STILL ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
289
WGUS51 KRLX 270453
FFWRLX
KYC043-089-270645-
/O.NEW.KRLX.FF.W.0025.120727T0453Z-120727T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 AM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON...CARTER CAVES
STATE PARK...
SOUTHWESTERN GREENUP COUNTY IN KENTUCKY...
* UNTIL 245 AM EDT
* AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
ESTIMATED THAT ABOUT TWO INCHES OF RAIN HAS ALREADY OCCURRED
ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLDTOWN...
GREENBO LAKE AND GESLING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3833 8325 3834 8324 3842 8324 3845 8322
3847 8319 3850 8319 3854 8314 3854 8285
3828 8284 3828 8325
$$
501 follow-up statement
526
WGUS71 KRLX 270526
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
126 AM EDT FRI JUL 27 2012
KYC043-089-270645-
/O.CON.KRLX.FF.W.0025.000000T0000Z-120727T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER KY-GREENUP KY-
126 AM EDT FRI JUL 27 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
SOUTHWESTERN GREENUP AND CENTRAL CARTER COUNTIES...
AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RADAR ESTIMATES ABOUT THREE INCHES OF RAIN HAS FALLEN DURING
THE PAST HOUR OVER PORTIONS OF NORTHERN CARTER COUNTY...WITH OVER
FOUR INCHES OVER THE PAST THREE HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLDTOWN...
GREENBO LAKE AND GESLING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3833 8325 3834 8324 3842 8324 3845 8322
3847 8319 3850 8319 3854 8314 3854 8285
3828 8284 3828 8325
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:21 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 26, 8:21 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 821 PM EDT THU JUL 26 2012 .SYNOPSIS... COLD FRONT AFFECTS OUR AREA THIS EVENING...TONIGHT...AND EXITS LATER IN THE DAY FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS. ANOTHER LOW PRESSURE SYSTEM/COLD FRONT PASSES FRIDAY NIGHT. && .NEAR TERM /THROUGH FRIDAY/... HEAT AVISORY WAS ALLOWED TO EXPIRE AT 8 PM. UPDATED POPS/WEATHER...AND SKIES PER LATEST RADAR AND SATELLITE IMAGES. BLENDED WRFNMM/NAM/HRRR FOR POPS THROUGH 12Z. QLCS BROUGHT COOLING SHOWERS ALONG THEIR PATH. ADJUSTED TEMPS AND DEWPOINTS AS WELL. WILL ALLOW HEAT ADVISORY TO EXPIRE AT 8 PM. PREVIOUS DISCUSSION BELOW... COLD FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE ACROSS THE EASTERN GREAT LAKES WAS EXTENDED SOUTHWEST INTO MICHIGAN...NORTHWEST OHIO...CENTRAL INDIANA...AND SOUTHERN IL AT 17Z. OUT AHEAD OF THE FRONT...VERY HOT...MOIST...AND UNSTABLE AIR MASS IN PLACE...WITH 3000+ J/KG CAPE OBSERVED ACROSS REGION. ISOLD CONVECTION IS BEGINNING TO FIRE UP IN CENTRAL IN AT 17Z...OUT AHEAD OF THE COLD FRONT...AND WILL SEE AN INCREASE IN CONVECTION AS THE DAY/EVENING PROGRESSES AND THE FRONTAL BOUNDARY INTERACTS WITH THE UNSTABLE AIRMASS. COLD FRONT WILL BE VERY SLOW TO MOVE TOWARDS THE CWA...AND WILL BE SOMEWHERE IN THE VICINITY OF PERRY COUNTY AROUND 00Z. BEST DYNAMICS STILL CONTINUE TO BE ACROSS SOUTHEAST OHIO ZONES...WITH 40+ KTS OF 0-6KM SHEAR...AND OVERALL UNIDIRECTIONAL FLOW...WHICH WILL SUPPORT A DAMAGING WIND THREAT PARTICULARLY ACROSS NORTHERN ZONES. SPC HAS PLACED MUCH OF SOUTHEAST OHIO AND NORTHERN WV ZONES IN A MODERATE RISK...WITH MUCH OF THE REMAINING PART OF THE CWA EXCEPT FOR SOUTHWEST VA IN A SLIGHT RISK. IN ADDITION TO DAMAGING WINDS...HEAVY DOWNPOURS ARE EXPECTED WITH ANY STORMS AS PW VALUES OBSERVED THIS AFTERNOON...PARTICULARLY ACROSS SOUTHEAST OHIO ZONES ARE 1.5 TO CLOSE TO 2 INCHES. THE NORTHERN HALF OF THE CWA HAS BEEN HIGHLIGHTED IN A SLIGHT FOR EXCESSIVE RAINFALL. FOR NOW...AM NOT PLANNING ON ISSUING A FFA...AS 1 HOUR FFG VALUES TEND TO BE OVER 2 INCHES. HOWEVER...IT CANNOT BE TOTALLY RULED OUT IN ISOLD SPOTS...BUT THINK WITH FAST FLOW...MOST MAJOR WIDESPREAD ISSUES SHOULD BE AVOIDED. HOWEVER...IF REPETITIVE STORMS OCCUR...THERE COULD BE WATER ISSUES. FRONTAL BOUNDARY WILL END UP SOMEWHERE ACROSS SOUTHEAST OHIO AROUND 09Z...AND ACROSS CENTRAL PART OF THE CWA LATE TONIGHT/TOMORROW MORNING...WITH SCATTERED SHOWERS AND STORMS CONTINUING...ALTHOUGH...NOT EXPECTED TO BE AS STRONG AS EARLIER IN THE NIGHT DUE TO TIMING AND NOT QUITE AS STRONG OF DYNAMICS IN PLACE. FRONTAL BOUNDARY WILL FINALLY PUSH EAST OF THE CWA LATER IN THE AFTERNOON OR EARLY EVENING ON FRIDAY...WITH CHANCES FOR SHOWERS AND STORMS CONTINUING MAINLY ACROSS THE SOUTH. ANOTHER DISTURBANCE WILL DROP SOUTH INTO THE CWA TOMORROW NIGHT...FOR AN INCREASED CHANCE FOR SHOWERS/STORMS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... SOME TIMING DIFFICULTIES NOW EXIST WITH THE EXIT OF THE FIRST COLD FRONT FRIDAY MORNING AND THE ARRIVAL OF THE SECOND COLD FRONT/SURFACE LOW IN OUR AREA LATE FRIDAY AND FRIDAY NIGHT. QUESTIONS ALSO ARISE IN THE OVERALL STATE OF THE MOISTURE AND INSTABILITY BEHIND THESE SYSTEMS INTO THE WEEKEND...LEADING TO A LOWER CONFIDENCE IN THE OVERALL SHORT TERM FORECAST THIS MORNING. THERE WILL NOT BE TOO MUCH CHANGE IN THE AIRMASS FROM FRIDAY MORNING INTO FRIDAY EVENING...AND SHOULD GET RECOVERY TIME AFTER ANY PREVIOUS NIGHT CONVECTION. GOOD INSTABILITY THROUGH ABOUT 600MB FRIDAY AFTERNOON AND EVENING...BUT LAPSE RATES DROP OFF ABOVE. HAVE GONE AGGRESSIVE WITH THE POTENTIAL OF THUNDER TO POP RATIO IN THE FORECAST...BUT THIS MAY PROVE TO BE SLIGHTLY OVERDONE. WITH THE PASSAGE OF THE SECOND LOW PRESSURE SYSTEM AND THE 500MB TROUGH AXIS...THE AREA WILL FIND ITSELF IN THE FAMILIAR TERRITORY OF THE NORTHWEST FLOW ALOFT...BUT WITH LESS ACTIVE RESULTS. WILL SEE CONSIDERABLE DRYING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE LATE FRIDAY NIGHT INTO SATURDAY...AND IN TERMS OF A RELATIVE HUMIDITY SENSE...MAY NOT HAVE ENOUGH FUEL TO WORK WITH FOR STORMS INTO THE WEEKEND. NAM AND ECMWF PAINT THE BETTER POTENTIAL FOR MCS DEVELOPMENT WELL WEST OF HERE TOWARDS THE LOWER OHIO VALLEY IN THE DEEPER MOISTURE. SREF POINTS TO LOW LAPSE RATES ABOVE THE BOUNDARY LAYER SATURDAY...AND SIGNIFICANT CONVECTIVE INHIBITION. THICKNESSES COME DOWN INTO THE WEEKEND...AND WILL SEE A CHANGE FROM THE HOT WEATHER EXPECTED TODAY. STILL...LOOKING AT NORMAL TO SLIGHTLY ABOVE NORMAL IN TERMS OF SPECIFICS GOING INTO SATURDAY AND SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... THINKING THE DRIEST AIR HERE SATURDAY NIGHT INTO SUNDAY...BUT WILL NEED TO MONITOR SOME SOUTHEAST FLOW BACK INTO THE MOUNTAIN COUNTIES ON SUNDAY. LEFT POPS AOB 14 PCT FOR NOW. MOISTURE AND POPS GRADUALLY INCREASE TUESDAY AND WEDNESDAY... BUT NOT SEEING ANY ORGANIZED FRONTAL PASSAGES THEN. NO MAJOR CHANGES WITH HPC MEDIUM RANGE POPS AND TEMPERATURES FOR MONDAY THROUGH WEDNESDAY. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... IFR/LIFR CEILINGS AND VISIBILITIES POSSIBLE ALONG HEAVY RAIN ALONG WITH GUSTY WINDS UP TO 35 KNOTS WITH THE STRONGEST STORMS. EXPECT POST RAINFALL LOW STRATUS OR FOG TO DEVELOP AS AFTERNOON TEMPS REACHED THE UPPER 90S...AND DEWPOINTS WILL REMAIN AROUND 70F. LOW STRATUS IS A BETTER BET SINCE NAM BOUNDARY LAYER WINDS SHOW 15 KNOTS THROUGH AT LEAST 09Z. SKY GUIDANCE SUGGEST CLOUDS WILL STAY THROUGH THE OVERNIGHT HOURS PREVENTING RADIATIONAL COOLING. ALTHOUGH CMC/NAM MODELS VEER WINDS A BIT FROM THE WEST NORTHWEST...DO NOT SEE ANY COLD AIR PUSH TO DISPLACE DEWPOINTS OR BRING A DEFINITELY DRYING EFFECT. THEREFORE...LOWER PREDOMINANT HEIGHTS TO MVFR/IFR OVER HIGHER ELEVATIONS...AND LOWER STRATUS AT PKB...HTS...AND CRW PER POST RAIN FOG/MIST. MUCH OF THE CONVECTION WILL DIE OFF AFTER 09Z...ALTHOUGH ISOLD STORMS WITH CONTINUED WIDESPREAD LOW VFR/MVFR AND LOCAL IFR CIGS WILL CONTINUE...WITH SOME GRADUAL IMPROVEMENT AFTER 15Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND INTENSITY OF FOG OR LOW STRATUS MAY VARY. IFR/LIFR CONDITIONS/CIGS OVERNIGHT MAY BE MORE WIDESPREAD THAN CURRENTLY FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 07/27/12 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H L M L M M H H H H HTS CONSISTENCY M L L M M L M M H H H H BKW CONSISTENCY H H H H H H H M M L L L EKN CONSISTENCY H H H H M M H H H H H H PKB CONSISTENCY M M M M H M H H H H H H CKB CONSISTENCY M M M M M M M M H H H H AFTER 00Z SATURDAY... IFR POSSIBLE IN CONVECTION AND LINGERING LOW CIGS FRIDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/SL NEAR TERM...ARJ/SL SHORT TERM...26 LONG TERM...KTB AVIATION...ARJ
Hazardous weather outlook, Jul 26, 10:19 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1019 PM EDT THU JUL 26 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 036>040-046-047-280230- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1019 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024-025-033>035-280230- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- 1019 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jul 26, 8:55 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
855 PM EDT THU JUL 26 2012
OHZ085>087-WVZ007-008-014-016>018-270130-
CALHOUN WV-GALLIA OH-JACKSON WV-LAWRENCE OH-MASON WV-MEIGS OH-
PUTNAM WV-ROANE WV-WIRT WV-
855 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL GALLIA...JACKSON...
MASON...NORTH CENTRAL LAWRENCE...NORTHERN CALHOUN...NORTHERN
PUTNAM...NORTHERN ROANE...SOUTHEASTERN MEIGS AND SOUTHERN WIRT
COUNTIES...
AT 852 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHEAST OF FORKED RUN STATE PARK TO 10 MILES SOUTHWEST OF RIO
GRANDE...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR LETART...GALLOPOLIS FERRY...AND RAVENSWOOD
AROUND 900 PM...PEEWEE...SANDYVILLE...MOUNT ALTO...AND COTTAGEVILLE
AROUND 905 PM...EVANS...LEROY AND LEON AROUND 910 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
124 AND 156 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3874 8265 3908 8170 3903 8158 3905 8156
3892 8101 3891 8101 3888 8101 3857 8188
50Local storm report, Jul 26, 9:02 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 N CLARKSBURG 39.34N 80.33W
07/26/2012 HARRISON WV BROADCAST MEDIA
TREE DOWN ON FARNUM ROAD IN THE TOWN OF HEPZIBAH
&&
EVENT NUMBER RLX1200465
TAXLocal storm report, Jul 26, 9:13 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GRANTSVILLE 38.92N 81.09W
07/26/2012 CALHOUN WV 911 CALL CENTER
TWO TREES DOWN ON ONE RESIDENCE IN GRANTSVILLE...1 TREE
ON THE HOUSE...1 TREE ON POWER LINES
&&
EVENT NUMBER RLX1200466
TAXLocal storm report, Jul 26, 9:19 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SPENCER 38.80N 81.36W
07/26/2012 ROANE WV 911 CALL CENTER
POWER LINES DOWN NEAR SPENCER
&&
EVENT NUMBER RLX1200467
TAXSpecial weather statement, Jul 26, 9:31 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EDT THU JUL 26 2012
WVZ008-014>016-018-027>029-270200-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-JACKSON WV-KANAWHA WV-
PUTNAM WV-ROANE WV-
931 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...NORTHERN CLAY...
NORTHERN KANAWHA...PUTNAM...ROANE...SOUTHEASTERN JACKSON...SOUTHERN
CALHOUN AND SOUTHWESTERN GILMER COUNTIES...
AT 928 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHWEST OF GRANTSVILLE TO WINFIELD...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR ROSEDALE AROUND 940 PM...WILSIE AROUND 950
PM AND IVYDALE AROUND 1000 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 36 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
126 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 70...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3866 8053 3821 8175 3826 8181 3831 8181
3832 8183 3832 8187 3853 8206 3855 8205
3891 8100
50Special weather statement, Jul 26, 10:39 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1039 PM EDT THU JUL 26 2012
WVZ037-038-046-270315-
NICHOLAS WV-POCAHONTAS WV-WEBSTER WV-
1039 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NICHOLAS...SOUTHWESTERN
POCAHONTAS AND SOUTHWESTERN WEBSTER COUNTIES...
AT 1037 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SUMMERSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. BRIEF HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR RICHWOOD AROUND 1050 PM...CRANBERRY MOUNTAIN
NATURE CENTER AROUND 1110 PM AND HILLSBORO AROUND 1120 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3808 8021 3811 8036 3822 8037 3826 8044
3815 8059 3820 8084 3840 8080 3830 8015
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:03 AM EDT | Flash Flood Warning | RLX | Carter, Lawrence | 117 min |
| Jul 27, 2:43 AM EDT | Flash Flood Warning | RLX | Carter, Lawrence | 2 hr |
| Jul 27, 2:54 AM EDT | Flash Flood Warning | RLX | Carter, Greenup | 111 min |
| Jul 27, 4:37 AM EDT | Areal Flood Warning | RLX | Carter, Greenup | 113 min |
| Jul 27, 11:27 AM EDT | Flash Flood Watch | RLX | Boyd, Carter, Greenup, Lawrence | 14 hr |
| Jul 27, 7:16 PM EDT | Special Weather Statement | RLX | Greenup | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.